Heavy Rain, Spencer
- When
- June 13, 2:30 PM CST to 4:30 PM CST
- Where
- Spencer County, Grandview
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -86.980
A total of 2.37 inches of rain fell in two hours.
Thunderstorms quickly intensified in the hot, humid, and unstable atmosphere during the afternoon. As a cold front approached from the northwest, the storms continued into the early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms quickly intensified in the hot, humid, and unstable atmosphere during the afternoon. As a cold front approached from the northwest, the storms continued into the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 13, 12:01 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 101 PM CDT FRI JUN 13 2008 .DISCUSSION... SVR TSM WATCH 522 TIL 01Z NRN PTNS FA MAY TRANSLATE SOUTH EARLY TONIGHT BUT W/LOSS OF DIURNALLY DESTABILIZED LOWER ATMOS MAY NOT MAINTAIN WATCH STATUS JUST TSMS CHANCE/MAINLY +RA THREAT. HPC QPF AREAL AVERAGES 3/4-1 IN LOWER WABASH EXASPERATING ONGOING FLOOD CONDITIONS...BUT SHORT FUSE FLOODING SHOULD BE RESTRICTED TO MORE URBAN/SMALL STREAM & STREET/LOW LANDS DUE TO FRONT/STORMS MOVING ON THRU AND NOT STALLING. MODELS IN FAIR SYNCHRONICITY NOW IN PUSHING IT ALL THRU TONIGHT W/ALL BUT FAR SRN/SERN PTNS FA (PENNYRILE WKY) MAINLY EAST OF LAKES LINGERING A SLGT CHANCE MENTION EARLY SAT AM. 12Z NAM CONTINUES ITS TREND OF PUSHING FRONT THRU BUT ALSO RETURNING SOME WARM AIR OVERRUNNING THE BOUNDARY THATS JUST SOUTH AND EAST OF THE FA TOMORROW PM. HOWEVER ITS THE ONLY MODEL DOING SO AND AS A RESULT WELL KEEP THE POPS OUT AND JUST HIT THE SKY GRID A LITTLE FOR ENHANCED DIURNAL SC/CU. SAT NIGHT-SUN WE ARE BEHIND THE BOUNDARY BUT NOT REALLY COOLER/DRIER JUST YET...AS THE REINFORCING COOL/DRY SHOT COMES THRU SUN NIGHT-MON. WELL ACCOMPANY SMALL POP WITH IT IN NWLY FLOW PATTERN...THEN ALL MODEL MOS SUGGESTS NICE COOL OFF/DRY OFF IN AIRMASS THAT FILTERS IN THERAFTER FOR TUE BUT ESP WED-FRI. NEW HPC AND MEX MOS EVEN DIPS DOWN INTO U50S/U70S WITH L60S-L80S WIDESPREAD. WL CONTINUE TO MONITOR NEAR TERM CONDITIONS THRU PRESS TIME BUT ONGOING POPS TO PEAK IN LIKELY CATEGORY EARLY TONIGHT WITH BOUNDARY PASSAGE. COLLAB CONSIDERATIONS WILL NOTWITHSTANDING THE REMAINDER OF THE FORECAST IS LITTLE CHANGED AND ALIGNS FAIRLY CLOSELY TO THE INHERITED PACKAGE & HPC LEAD IN THE LONG RANGE. && .AVIATION... DIURNALLY ENHANCED CU FIELDS PRODUCING SCT CB/TSRA IN HEAT OF DAY STORMS MAY SUBSIDE KPAH THIS EVENING BEFORE BUBBLING UP AGAIN WITH BOUNDARY PASSAGE OVERNIGHT. MORE NRN/WRN TAF SITES WL HAVE BOUNDARY MOVING INTO VICINITY 00Z-06Z AND INCREASING TSRA COVERAGE THRU EVENING HOURS...WITH LOWER CIGS PREVAILING AFT FROPA AFT 06Z. TEMPO IFR RESTRICTIONS TO VSBYS POSSIBLE IN HEAVIER SHRA/TSRA OTHERWISE ANTICIPATE GRADUAL RETURN TO LOW VFR CIGS DURING DAYLIGHT HOURS SAT W/EVENTUAL SCATTER OUT BY/BEFORE 18Z. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1158 AM CDT FRI JUN 13 2008 ILZ088>094-KYZ001>013-015>017-020>022-MOZ086-087-100-107>112-114- 141000- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN- MCLEAN-MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1158 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS AFTERNOON...AND SWEEP ACROSS THE AREA TONIGHT. THE MAIN HAZARDS FROM ANY STRONGER STORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE STORMS COULD BRING HEAVY RAINFALL TO THE AREA...ESPECIALLY ACROSS THE LOWER WABASH RIVER VALLEY OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON OR TONIGHT. ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076- 141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO- 1158 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 522 IS IN EFFECT UNTIL 800 PM. REFER TO THE WATCH FOR MORE DETAILED SEVERE THUNDERSTORM INFORMATION. FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THROUGH 800 PM FOR SEVERE THUNDERSTORM WATCH 522.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 214 PM CDT FRI JUN 13 2008 ILZ078-INZ081-132015- WABASH-GIBSON- INCLUDING THE CITIES OF...MOUNT CARMEL...FORT BRANCH 214 PM CDT FRI JUN 13 2008 ...GUSTY WINDS IN EXCESS OF 40 MPH POSSIBLE WITH LINE OF THUNDERSTORMS MOVING THROUGH WABASH AND GIBSON COUNTIES... A NARROW LINE OF THUNDERSTORMS...ABOUT 4 MILES IN WIDTH...WILL LIKELY PRODUCE GUSTY WINDS BETWEEN 30 AND 40 MPH...AS IT MOVES EAST AROUND 20 MPH. THE LEADING EDGE OF THESE THUNDERSTORMS WILL MOVE FROM BELLMONT...LANCASTER ILLINOIS LINE...REACHING A MOUNT CARMEL...ALLENDALE ILLINOIS LINE BY 230 PM...THEN MOVE NEAR A HAZELTON...PRINCETON INDIANA LINE BY 3 PM. PERSONS IN THE PATH OF THESE SHOULD EXPECT LOCAL WIND GUSTS IN EXCESS OF 40 MPH. THESE WINDS MAY BREAK TREE LIMBS AND DOWN SMALL OR WEAKENED TREES. LOOSE OBJECTS OUTDOORS MAY BE TOSSED AROUND. IN ADDITION...VERY HEAVY RAIN...PRODUCING UP TO AN INCH IN AN HOUR...WILL BE LIKELY. VISIBILITY IN THE RAIN WILL BE SHARPLY REDUCED FOR TRAVELERS MOVING THROUGH WABASH AND GIBSON COUNTIES. SMITH
The national radar mosaic for the moment the first event began.
2 heavy rain, 1 hail. Local standard time, as filed.
A total of 2.37 inches of rain fell in two hours.
A thunderstorm produced 1.38 inches of rain in 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101981, 102012, 101980.